No Sense, Whatsoever

Yeah, it’s another one of those piss and vinegar kind of days…

I mean, Come! On!

Without even mentioning my slowly deteriorating and dying lungs, it’s bad enough that I have lost most of the feeling in my lower extremities due to the neuropathy that was brought on by all the chemo I got juiced up with to treat my leukemia, or that I lost most of my ability to smell or to taste to only our tight-lipped God knows why (my doctors sure as hell don’t know), but, because of the reemergence of GVHD due to my decrease in prednisone dosage, do I really need to now start losing my ability to see, as well?

Jesus Holy Christ!

And Mohammad, too!

(I’ll leave it up to you to determine whether those pleas are requests for spiritual intervention and/or guidance or just blasphemously rude exasperated expletives.)

And it’s even worse than bad enough that not only am I slowly losing my vision to a deeper and deeper foggy blur, but is it really necessary to have to lose it in such a painfully annoying way?

I mean, come on! That’s just a bit beyond the boundaries of good taste, as one of my favorite former clients used to often say whenever things got really fucked up on the job. (I’m sorry if me saying “fucked up” offends you, but I only say “fucked up” simply to keep this little aside paragraph in the spirit of things that one of my favorite former clients used to often say.)

But I mean, Holy frikkin’ Buddha, come on! Can someone just please give me a goddamn break?

When I wake in the morning, my eyes, especially my right eye, feel as if they have a big chunk of jagged glass in them. Seriously. I’m not exaggerating. Well…maybe a little. But still, it takes several hours until the pain associated with the stuck in the eye feeling diminishes enough to where it only feels like there is a modest chunk of rock in them instead of a big chunk of jagged glass. But regardless of how it’s described, it always feels like there is something stuck in them and it drives me absolutely frikkin’ crazy.

And then, I guess my eyes figured since they aren’t needed to see so much anymore, they decided to stop producing tears. My eyes are now constantly dry as a brittle bone. As a result, they burn so badly it feels as if they are being, not bathed in their natural tears, but rubbed down and cured with salt each time I blink.

And then, the slightest amount of light or breeze feels as if someone is thinly slicing into them with razor blades.

Pure torture.

Pisses me off and depresses me so because, all my life the sun was always my most bestest buddy, but now it is my worstest enemy. Not only can I not stand to even catch the slightest glimpse of the sun anymore because it is just too painful, but ever since my bone marrow transplant I can no longer risk getting sunburned because, at a minimum it could screw up my graft, and at a maximum it could kill me.

Sorry sun. I used to love you, but now I must hate you.

Let’s see….what else do I have on my docket of “poor me” gripes and whines for today?

Oh yeah, the medicine.

The docs have me on four different types of meds to treat my eye gvhd:

1. Artificial tear drops.
2. Drops that are supposed to help my eyes produce tears.
3. Steroid drops that are supposed to help suppress and slow down the damage done by the gvhd.
4. And an ointment that I squeeze into the eyes at night to help keep them moist while I sleep.

I could not survive without the artificial tears. I am constantly dropping them into my eyes. It’s a pain in the ass to have to do it, what seems like, every five minutes or so, but it’s a vital pain in the ass. And the ointment feels pretty good. But if the drops to help me produce tears and the steroids drops are working, I sure as hell can’t tell. The only thing I am sure that they do do is make my eyes burn and my vision blur even more than normal.

Here are a couple of examples of exactly how much my eyes burn: 1) My nose is always runny because of the burn. I couldn’t figure it out at first. I thought maybe I was coming down with another infection. Very annoying. 2) The burn from the dryness must really warm up the surface of my eyes because after I drop the artificial tears into them and then put my glasses back on, the lenses fog up a little around the eyes. Seriously.

I dread it when it comes time to have to put the pain producing medicine drops in my eyes. It takes a good hour afterwards before my eyes return to “normal.” Unfortunately, the supposed tear producing drops go in twice a day and the steroid drops go in three time a day; so, for about five hours out of each of my day, I get to self-inflict even more pain on my painful eyes.

Fun.

And you know what scares me the most from all this? It’s that I am having a harder and harder time doing what I love to do so much, and that is this, what I am doing right now.

Writing.

Working on the computer.

As I wrote this pathetically whiny draft on a Word document in a completely darkened room, I literally could not see anything much more on the screen than a glowing blurry mass of white characters. The characters are white because even the light, especially the light, from the computer is torture, so I have to invert the colors of my documents so that the page is black and the characters I type are white.

You should see how ridiculous I look right now as I prepare this…all squinty-eyed and mouth opened, glasses pushed up on top of my thin and disheveled-haired head, face pressed up as close as possible against the screen in a near-failing effort to read the crap that I’m typing.

Expect to see, which I am sure you do, see things with your eyes that is, and expect to see with them even more annoying typos in my junk than normal.

Yeah, it’s all getting really hard.

And stressful.

To be honest, I don’t know how much longer I can do it.

Write, that is.

It is just hurting too much.

And I suppose, as I continue to reduce prednisone dosage, it’s only going to get worse.

And if I can no longer write…

especially after all my life wanting to have the time and ability to be able to write full-time like I have been able to do since all the cancer fun started…

I don’t know what I will do.

But I do know I will be very sad until I figure it out.

But as of now, I do not have it figured out.

Because all my lack of senses…

makes no sense to me, whatsoever.

I mean, come on.

Advertisements

2 Replies to “No Sense, Whatsoever”

SAY IT LIKE YOU MEAN IT!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s